Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Isotropic transport process on a Riemannian manifold
HTML articles powered by AMS MathViewer

by Mark A. Pinsky PDF
Trans. Amer. Math. Soc. 218 (1976), 353-360 Request permission


We construct a canonical Markov process on the tangent bundle of a complete Riemannian manifold, which generalizes the isotropic scattering transport process on Euclidean space. By inserting a small parameter it is proved that the transition semigroup converges to the Brownian motion semigroup provided that the latter preserves the class ${C_0}$. The special case of a manifold of negative curvature is considered as an illustration.
  • Robert Azencott, Behavior of diffusion semi-groups at infinity, Bull. Soc. Math. France 102 (1974), 193–240. MR 356254, DOI 10.24033/bsmf.1778
  • R. M. Blumenthal and R. K. Getoor, Markov processes and potential theory, Pure and Applied Mathematics, Vol. 29, Academic Press, New York-London, 1968. MR 0264757
  • A. Debiard, B. Gaveau and E. Mazet, Temps d’arrêt des diffusions riemanniennes, C. R. Acad. Sci. Paris Sér. A.-B 278 (1974), A723-A725. MR 49 #6381a.
  • Ramesh Gangolli, On the construction of certain diffusions on a differentiable manifold, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 2 (1964), 406–419 (1964). MR 165590, DOI 10.1007/BF00533608
  • R. Goldberg, Curvature and homology, Academic Press, New York, 1968.
  • Noel J. Hicks, Notes on differential geometry, Van Nostrand Mathematical Studies, No. 3, D. Van Nostrand Co., Inc., Princeton, N.J.-Toronto-London, 1965. MR 0179691
  • Kiyosi Itô, Stochastic differentials of continuous local quasi-martingales, Stability of stochastic dynamical systems (Proc. Internat. Sympos., Univ. Warwick, Coventry, 1972) Lecture Notes in Math., Vol. 294, Springer, Berlin, 1972, pp. 1–7. MR 0405583
  • Thomas G. Kurtz, A limit theorem for perturbed operator semigroups with applications to random evolutions, J. Functional Analysis 12 (1973), 55–67. MR 0365224, DOI 10.1016/0022-1236(73)90089-x
  • Thomas G. Kurtz, Semigroups of conditioned shifts and approximation of Markov processes, Ann. Probability 3 (1975), no. 4, 618–642. MR 383544, DOI 10.1214/aop/1176996305
  • Daniel W. Stroock, On the growth of stochastic integrals, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 18 (1971), 340–344. MR 287622, DOI 10.1007/BF00535035
  • Shinzo Watanabe and Toitsu Watanabe, Convergence of isotropic scattering transport process to Brownian motion, Nagoya Math. J. 40 (1970), 161–171. MR 279885, DOI 10.1017/S0027763000013933
  • Erik Jørgensen, The central limit problem for geodesic random walks, Z. Wahrscheinlichkeitstheorie und Verw. Gebiete 32 (1975), 1–64. MR 400422, DOI 10.1007/BF00533088
  • P. Malliavin, Diffusions et géométrie différentielle globale, Lecture Notes, August 1975, Institut Henri Poincaré, 11 rue Pierre et Marie Curie, Paris 5.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC: 60J65, 58G99
  • Retrieve articles in all journals with MSC: 60J65, 58G99
Additional Information
  • © Copyright 1976 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 218 (1976), 353-360
  • MSC: Primary 60J65; Secondary 58G99
  • DOI:
  • MathSciNet review: 0402957